Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Child has diarrhea. Prescribed Co-trimoxazole. Done stool test. Cause?

good day... i have a 2-month old son who is suffering from diarrhea for a week now.. he doesn t have fever and not dehydrated. he drinks his milk like the usual. he even gained weight. he was prescribed Co-trimoxazole. i had his stool tested and the findings are as follows: Color: Brown Consistency: Soft WBC: 1-2/hpf RBC: None seen OVA & PARASITE: None seen i want to know what could possibly be the cause of his diarrhea. thank you.
Asked On : Thu, 24 Jan 2013
Answers:  2 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Thanks for your query
Diarrhea can be viral or bacterial in nature and takes few days to settle.
This is good that your baby is active,taking feeds properly.
Most important in diarrhea is to prevent dehydration,so continue giving him milk.give lactobacillus sachet for 3 to 4 days.and zinc for 14 days.

Your baby will be fine
God bless.

Answered: Fri, 25 Jan 2013
I find this answer helpful
Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query,
I went through your complaints of your child and his stool examination and this diarrhea is looking like a Viral origin.
Continue the medication as advised by your Pediatrician and give frequent breast feeding, oral rehydrating solution to prevent dehydration and if stool not reducing go for stool culture and sensitivity after consulting your Doctor.
Hope i have answered your query.
Answered: Fri, 25 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor